MAUDE Adverse Event Report: MicroVention, Inc. Headway 27 Microcatheter; Catheter, Percutaneous

MicroVention, Inc. Headway 27 Microcatheter; Catheter, Percutaneous
Model Number MC272156S
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported: stent would not advance through headway 27 catheter.Stent deployed in catheter hub.A new headway 27 and stent were required.Type of surgery being performed and treatment site: aneurysm embolization with flow diverting stent.When the device was received for evaluation, the investigation findings found an exposed coil/braid protruding into the lumen at the hub transition.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The investigation found the stent returned partially deployed from the introducer and deformed with damaged and misaligned end loops.The pusher was returned with the distal coil stretched at the proximal end.The stent was loaded onto the returned pusher with the returned introducer and advanced into an in-house microcatheter without resistance; however, the stent could not be resheathed due to the damaged proximal flares, which is consistent with the reported detachment in the hub.The physical evaluation of the stent could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces exceeding the implant and pusher's yield strengths.The microcatheter used in the procedure was found to have ptfe damage and exposed coil/braid protruding into the lumen at the hub transition, which would have caused or contributed to the reported event.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the ptfe damage and exposed coil and braid, but these conditions are consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.

Brand Name
Headway 27 Microcatheter
Common Device Name
Catheter, Percutaneous
Manufacturer (Section D)
MicroVention, Inc.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
+1(714)247-8000
MDR Report Key50727673
Report Number2032493-2026-08224
Device Sequence Number16100097
Product Code DQY
UDI-Device Identifier00842429117507
UDI-Public00842429117507
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K142449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC272156S
Device Lot Number0001107996
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/03/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown